CSN Login
Members Online: 14

Side Effects of Hormonal Therapy, Impotency and Intimacy with your better half, Need some good advise from you all

twowheelsonly
Posts: 22
Joined: Sep 2010

Hi,

Well its been a while since I posted anything on the forum but I really need some advise on what to do to see what options I may have in being a man while I have been chemically castrated by Casodex and my Hormonal treatments.

I understand that this treatment is the only real solution to stopping my advanced metastatic spread of my Cancer, Several months ago I had a problem with my left leg and after several weeks an MRI was performed which showed lessions had spread to my spine, my oncologist immediately referred me to have radiation treatments I recieved 18 to stop the spread of cancer on my lower and 18 more on my mid spine.. The actual treatment time was less than 40 seconds for both areas.

Fortunately, I was very lucky to find out about the problem before the cancer spread to other parts of my body, the latest CT scans and tests I had showed that there was no signs at this time of the metastasis in my bones, organs and my Prostate size was reduced to normal, also my PSA has gone from 1958 to 4.8 in the last few months since starting Hormonal treatments. I have also continued to take care by eating a good diet and natural supplements.

My oncologist advised me before I started treatment that the drugs he would prescribe would stop all my male hormones and basically change me in to a woman through my therapy. I started the therapy last September and since then my sex drive had decreased and is not what it was before I started these treatments. This has become an issue for me and my partner as she has noticed the changes and I feel that I need to figure out a solution so I can emotionally and physically overcome this condition for her and me. I love her and she is more attractive to me than ever but I am not capable of having any kind of erection which is the side effects of the drugs I am on.

I would really appreciate any help from you on what maybe a solution to this problem and I hope that I can become at least a partner who can feel empowered and provide my woman with the love she deserves.. I am the problem and it is becoming evident to me that I need to find some solutions so I can have the intimacy with my partner and I am looking for some help from you.

Thank you for your help and advise!

Stewaart

Stewart

Old-timer's picture
Old-timer
Posts: 109
Joined: Apr 2011

I am on hormone therapy and have been for nearly four years. My interest in sex has not changed appreciably. Obviously, the performance aspects have been adverely affected. My bride of 62 years is as sweet as ever. We embrace and fondle a lot. I am now able to hug indefinitely, and enjoy it. In earlier days, my staying power was limited. My wife is very loving and very understanding. We are thankful that we are alive (in mid-eighties) and enjoy each other's company.

The sex part is not what it once was. But we appreciate what we have now more than we did what we had before. The quantity is lower but the quality is higher. (Perhaps I shouldn't speak for my wife, but I think I know her well.)

I suggest you have an open and frank discussion. I question whether you should blame yourself for what has happened to you. Talk to each other.

I wish you happy days now and in the future.

Jerry

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network